U.S. Virgin Islands, 2007

Wildfire in U.S. Virgin Islands, March 19, 2007

March 19, 2007 · NWS SJU · 1 event in 1 county or zone

Dry weather across Saint Croix promotes brush fires.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SJU wrote it up.

Dry weather across Saint Croix promotes brush fires.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Juan, PR wrote its last area forecast discussion before the first event at Mar 19, 11:29 AM AST, 1 hour 31 minutes earlier.

Area forecast discussion, Mar 19, 11:29 AM AST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
1129 AM AST MON MAR 19 2007

.UPDATE...THE PROFILER SHOWS PUERTO RICO IN A BAND OF DRY AIR
AHEAD OF AN ACTIVE FRONT ABOUT 260 MILES NORTHWEST OF AGUADILLA.
THE FRONT IS NEARLY STATIONARY AT THE MOMENT AND EXPECT IT TO
REMAIN IN THIS VICINITY FOR MOST OF THE WEEK WITH SOME CHANGE IN
ORIENTATION TOWARD MORE EAST-WESTERLY. A BAND OF MOISTURE IS
APPROACHING THE AREA AND IS CURRENTLY CENTERED ABOUT 63.8 WEST.
EAST SOUTHEAST FLOW HAS ALREADY RAISED TEMPERATURES TO A LITTLE
ABOVE NORMAL AT THE AIRPORT IN SAN JUAN AND IT LOOKS LIKE AREAS
AROUND SAN JUAN COULD REACH 90 DEGREES WITHIN A FEW HOURS.
OTHERWISE THE FORECAST WILL SEE LITTLE CHANGE.

WELL INTO THE FUTURE THE GFS IS SHOWING A LOW PRESSURE THAT
DEVELOPS TO OUR NORTHWEST...POSSIBLY ALONG A FRONTAL BOUNDARY.
THIS IS CAUSING WIND FLOW TO BECOME SOUTH OVER THE ISLAND ON
SUNDAY WITH VERY WARM TEMPERATURES FOR THE DOWNSLOPE AREAS OVER
THE WEEKEND. THEN THE FRONTAL BOUNDARY CROSSES THE AREA AND THE
WIND SHIFTS TO THE NORTHEAST AGAIN. ALTHOUGH THIS SOUNDS VERY POSSIBLE...WILL
NOT INCORPORATE IT INTO THE FORECAST YET...DUE TO UNCERTAINTY IN
THE MODEL.

&&

.PREV DISCUSSION... /ISSUED 453 AM AST MON MAR 19 2007/

SYNOPSIS...SURFACE HIGH PRESSURE WILL EXTEND FROM THE NORTHEAST
ATLANTIC SOUTHWEST TO THE NORTHEAST CARIBBEAN THROUGH AT LEAST
TUESDAY...MAINTAINING A GENTLE TO MODERATE WIND FLOW ACROSS THE
REGIONAL WATERS. A FRONTAL BOUNDARY EXTENDING FROM JAMAICA
NORTHEAST ACROSS HAITI AND THEN CONTINUING NORTHEAST ACROSS THE
ATLANTIC THIS MORNING...WILL MOVE SLOWLY EAST SOUTHEAST THROUGH
TODAY...AND IS EVENTUALLY EXPECTED TO ELONGATE JUST NORTH OF THE
LOCAL WATERS TONIGHT THROUGH WEDNESDAY.

SHORT TERM...THE DOPPLER RADAR IS SHOWING ISOLATED TO SCATTERED
SHOWERS MOVING ACROSS THE SURROUNDING WATERS. EARLIER TODAY A FEW
SHOWERS AFFECTED THE EASTERN PORTIONS OF PUERTO RICO...PRODUCING
RAINFALL ACCUMULATIONS OF LESS THAN 0.5 OF AN INCH PER HOUR. THIS
AFTERNOON SHOULD BE VERY SIMILAR TO SUNDAY AFTERNOON WEATHER
ACTIVITY. ISOLATED TO SCATTERED SHOWERS ARE EXPECTED TO DEVELOP
ALONG THE CORDILLERA CENTRAL AND MOVE NORTHWEST AFFECTING THE
NORTH CENTRAL AND NORTHWEST SECTIONS OF PUERTO RICO. MODELS ARE
SUGGESTING A DECREASE ON MOISTURE AS A DRIER AIRMASS

LONG TERM...NEAR STATIONARY FRONTAL BOUNDARY OVER THE HISPANIOLA
THIS MORNING WILL INCREASE THE MOISTURE AND PRODUCE A MORE
UNSTABLE ATMOSPHERE THROUGH MID WEEK. MODELS ARE
SUGGESTING A DECREASE ON MOISTURE BETWEEN TUESDAY AND WEDNESDAY AS
A DRIER AIRMASS WILL MOVE OVER THE LOCAL REGION.

MARINE...INCREASING WINDS WILL PRODUCE CHOPPY SEAS MAINLY ACROSS
ALL CARIBBEAN WATERS AND OFF SHORE ATLANTIC WATERS. MARINERS
SHOULD EXERCISE CAUTION ACROSS THESE WATERS.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  86  73  86  73 /  20  30  20  40
STT  83  76  83  76 /  20  30  20  40

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&

12/17
Hazardous weather outlook, Mar 19, 6:00 AM AST, 7 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
600 AM AST MON MAR 19 2007

PRZ001>013-AMZ710>750-201000-
600 AM AST MON MAR 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.TODAY AND TONIGHT...SCATTERED AFTERNOON SHOWERS AND ISOLATED
THUNDERSTORMS ALONG THE WEST INTERIOR AND NORTHWEST SECTIONS MAY
PRODUCE PONDING OF WATER ACROSS LOW LYING AND POOR DRAINAGE AREAS.

NO OTHER HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...NO HAZARDOUS WEATHER CONDITIONS EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.

VIZ001-002-AMZ710>730-201000-
600 AM AST MON MAR 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.

.TODAY AND TONIGHT...NO HAZARDOUS WEATHER CONDITIONS EXPECTED.

NO OTHER HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...UPPER TROUGH TO AFFECT LOCAL AREA THURSDAY
THROUGH SATURDAY BRINGING SCATTERED SHOWERS AND A FEW THUNDERSTORMS.
NO HAZARDOUS WEATHER CONDITIONS EXPECTED THROUGH REMAINDER OF
PERIOD.

.SPOTTER CALL TO ACTION STATEMENT...NO HAZARDOUS WEATHER CONDITIONS
EXPECTED.

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU

FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR
WWW.SRH.NOAA.GOV/WML

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, St. Croix

When
March 19, 1:00 PM AST to 3:00 PM AST
Where
St. Croix forecast zone
Reported by
Newspaper

A brush fire scorched more than a 100 acres in an open field in Estate Concordia east of Fredericksted.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in U.S. Virgin Islands in 2007Every state in 2007This day in weather historyWarnings in U.S. Virgin Islands, March 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 24533.